Abdominal pain with rigidity secondary to the anti-emetic drug metoclopramide

Nadeem U. Khan, Junaid A. Razzak

Research output: Contribution to journalArticlepeer-review

Abstract

We report a case of abdominal pain with rigidity, mimicking an acute abdomen, caused by metoclopramide, a common anti-emetic drug. Extrapyramidal symptoms are commonly reported side-effects of this medication. They generally include involuntary movements of limbs, torticollis, oculogyric crisis, rhythmic protrusion of tongue, trismus, or dystonic reactions resembling tetanus, etc. Abdominal rigidity due to this medication, resembling an acute abdomen, has not been reported previously. This case report illustrates the importance of considering medication side-effects when evaluating a patient with abdominal pain and rigidity.

Original languageEnglish (US)
Pages (from-to)411-413
Number of pages3
JournalJournal of Emergency Medicine
Volume30
Issue number4
DOIs
StatePublished - May 2006
Externally publishedYes

Keywords

  • abdominal pain
  • adverse drug effect
  • dystonia
  • extrapyramidal symptoms
  • metoclopramide

ASJC Scopus subject areas

  • Emergency Medicine

Fingerprint

Dive into the research topics of 'Abdominal pain with rigidity secondary to the anti-emetic drug metoclopramide'. Together they form a unique fingerprint.

Cite this